MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CANNULATED, (AO), REUSE

ARTHREX, INC. 2.0MM DRILL BIT, CANNULATED, (AO), REUSE
Model Number 2.0MM DRILL BIT, CANNULATED, (AO), REUSE
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an arthrodesis, the wire had too much tolerance in the drill so that bone gets in between and blocks the wire.There was no harm for patient, operator or third party.The surgery was finished successfully and the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Update nroe 10-nov-2023: further information revealed that that the customer felt that the wire (ar-8737-04) was too thin for the drill bit of the 3.0 quickfix screw.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) of the reported failure can be user error improper surgical technique.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
2.0MM DRILL BIT, CANNULATED, (AO), REUSE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18151038
Report Number1220246-2023-08772
Device Sequence Number17822832
Product Code HTW
UDI-Device Identifier00888867265677
UDI-Public00888867265677
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CANNULATED, (AO), REUSE
Device Catalogue NumberAR-8933-20C-RU
Device Lot Number032225
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown